MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-12
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Ischemia (1942); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline stent had a headache and light sensitivity and vision becoming blurry with bright light.Intermittent flashes of lights in the peripheral vision-mainly on the left side.States she has intermittent, dull, aching frontal headache.The patient was hospitalized.The event resolved on 2023-feb-14.Possibly device and procedure related.Mri was positive for t2 flair as well as multiple small subacute infarct possible subacute ischemia.The patient was being treated for an aneurysm in the internal carotid artery (ica), c6 segment. location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 8.5mm.Aneurysm dome height: 6mm.Aneurysm dome width: 5mm.Aneurysm neck size: 3.8mm.Parent artery diameter distal to aneurysm: 3.2mm.Parent artery diameter proximal to aneurysm: 3.7mm.No stasis at the end of the procedure.Complete neck coverage at the end of the procedure.Raymond and roy occlusion class 3 at the end of the procedure.Access via radial right.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient was hospitalized from (b)(6) 2023.The patient was given atorvastatin while hospitalized and continued dapt.The site did not agree with possible stroke.The patient was discharged when the adverse event ended on (b)(6) 2023 and was told to follow up with neurology.The hospital did not give a direct diagnosis and the site stated it was not related to the device or procedure.The cause is unknown at this time.Medical advisor escalation was submitted internally and pending evaluation.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported t2/flair hyperintense lesion within the anterior sub-insular white matter with punctate enhancement.A few additional tiny subcortical and periventricular white matter lesions are also seen.Finally, a tiny lesion is seen within the right basal ganglia with a punctate focus of enhancement.
 
Event or Problem Description
Medtronic received a report of cerebral infarction with an onset date of (b)(6) 2023.2023.This resulted in new hospitalization in (b)(6) 2023.The patient was prescribed aspirin.The patient recovered and the issue resolved with an outcome date of (b)(6) 2023.The patient had presented to the emergency department with blurry vision and mri showed multiple small subacute infarcts.This adverse event was possibly related to the disease under study and did not result in a new or worsening of existing neurological deficits.This adverse event did not result from a device deficiency.This event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening.The site assessed this event as possibly related to the antiplatelet medication, and not related to the study device or procedure.There was use of guidewire to improve wall apposition.Wall apposition was achieved.Side branches were not covered by pipeline device.There was no device flattening or twisting.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the medtronic study sponsor assessment of the event concluded the adverse event of "cerebral infarction" was possibly related to antiplatelet treatment, the procedure, and/or the implanted device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the site assed the event as causal relationhip to the device and possibly related to the procedure and disease under study.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cerebral infarction was possibly related to the rist catheter.Ancillary devices include a phenom 027 microcatheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key16422166
Report Number2029214-2023-00341
Device Sequence Number6602311
Product Code OUT
UDI-Device Identifier00763000284145
UDI-Public(01)00763000284145(17)241213(10)B312179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberPED2-350-12
Device Catalogue NumberPED2-350-12
Device Lot NumberB312179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/03/2023
12/19/2023
01/26/2024
02/24/2024
04/18/2024
11/14/2025
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/08/2023
01/05/2024
02/08/2024
03/13/2024
04/30/2024
12/12/2025
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight82 KG